Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 226, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 6, 2012, 4:51 PM CDT for 4 counties in Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2012, 4:51 PM CDT (21:51 UTC)
- Expired
- Aug 6, 2012, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Denton County, TX, Parker County, TX, Tarrant County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:46 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 6, 3:46 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 346 PM CDT MON AUG 6 2012 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE FORMING NEAR A SURFACE BOUNDARY NORTH OF THE I-20 CORRIDOR THIS AFTERNOON. THESE STORMS WILL MOVE SOUTHWEST OR SOUTH AT AROUND 10 MPH AND HAVE THE POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS DURING THE NEXT SEVERAL HOURS. THE STORMS WILL WEAKEN TOWARD SUNSET. WE WILL SEE LOW CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY NIGHT AND HAVE KEPT/PLACED 20 PERCENT POPS THROUGH THIS TIME PERIOD. THE GFS BRINGS A FRONT INTO THE NORTHWESTERN PART OF NORTH TEXAS BEFORE DAYBREAK THURSDAY AND THROUGH MOST OF THE FORECAST AREA BY FRIDAY MORNING. THE ECMWF ALSO BRINGS A FRONT INTO NORTH TEXAS BUT IS NOT QUITE AS AGGRESSIVE. FOR NOW HAVE GENERALLY FOLLOWED THE ECMWF WHICH IS DRIER...PRECIPITATION WISE...THAN THE GFS. TEMPERATURES MAY FALL BY A FEW DEGREES LATE WEEK INTO THE WEEKEND...BUT ARE EXPECTED TO REMAIN ABOVE SEASONAL NORMALS. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 104 80 102 80 / 20 20 20 20 20 WACO, TX 75 102 76 101 77 / 20 20 10 20 20 PARIS, TX 76 100 76 98 74 / 20 20 10 20 20 DENTON, TX 79 104 78 102 77 / 20 20 20 20 20 MCKINNEY, TX 78 103 77 102 77 / 20 20 20 20 20 DALLAS, TX 82 103 82 102 80 / 20 20 20 20 20 TERRELL, TX 78 101 76 100 76 / 20 20 20 20 20 CORSICANA, TX 77 101 77 100 77 / 20 20 10 20 20 TEMPLE, TX 73 101 74 100 74 / 10 20 10 20 20 MINERAL WELLS, TX 78 103 74 101 73 / 20 10 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR TXZ107-122-123-135- 146>148-160>162-174-175. && 05/58
Hazardous weather outlook, Aug 6, 3:17 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 317 PM CDT MON AUG 6 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 317 PM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH THIS EVENING...WITH BEST CHANCES NORTH OF A GRAHAM...TO GRANBURY...TO ATHENS LINE. GUSTY DOWNBURST WINDS TO 50 MPH...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH STRONGER STORMS. ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS NORTHWEST TEXAS AFTER MIDNIGHT. A HEAT ADVISORY REMAINS IN EFFECT ALONG AND EAST OF A SULPHUR SPRINGS...TO CORSICANA...TO CAMERON LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 8 PM TUESDAY EVENING FOR AREAS SOUTHEAST OF A SULPHUR SPRINGS...TO CORSICANA...TO CAMERON LINE. A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS TUESDAY THROUGH FRIDAY. GUSTY DOWNBURST WINDS AND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS EACH DAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH SUNSET THIS EVENING. 05/
In the hours before
Local storm report, Aug 6, 4:20 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT MON AUG 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG 3 NE PROSPER 33.26N 96.78W
08/06/2012 COLLIN TX AMATEUR RADIO
GARAGE DOOR REPORTED BLOWN IN WITH STREET SIGNS TWISTED
AT 1461 AND 2478 IN PROSPERSpecial weather statement, Aug 6, 4:27 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
427 PM CDT MON AUG 6 2012
TXZ102-117-118-062200-
TARRANT TX-WISE TX-PARKER TX-
427 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PARKER COUNTY
NORTHWESTERN TARRANT COUNTY
SOUTHEASTERN WISE COUNTY
AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF BRIAR...MOVING SOUTH AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...AZLE...BLUE
MOUND...BOYD...BRIAR...EAGLE MOUNTAIN...HASLET...PECAN ACRES...
PELICAN BAY...RENO...SAGINAW...SPRINGTOWN AND COTTONDALE.
VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3316 9739 3299 9740 3299 9727 3283 9730
3282 9756 3288 9775 3325 9771
TIME...MOT...LOC 2127Z 357DEG 13KT 3304 9744Special weather statement, Aug 6, 4:33 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 433 PM CDT MON AUG 6 2012 TXZ101-102-116-117-062200- JACK TX-PALO PINTO TX-WISE TX-PARKER TX- 433 PM CDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN JACK COUNTY NORTHEASTERN PALO PINTO COUNTY NORTHWESTERN PARKER COUNTY SOUTHWESTERN WISE COUNTY AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SEVERAL STRONG THUNDERSTORM OCCURRING ACROSS SOUTHEAST JACK AND SOUTHWEST WISE COUNTIES...MOVING SOUTH AT 10 MPH. THESE STORMS WILL CAPABLE OF PRODUCING STRONG DOWNBURST WINDS UP TO 55 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRAFORD...JACKSBORO... BOONSVILLE AND POOLVILLE. LAT...LON 3286 9770 3288 9830 3325 9824 3318 9771 TIME...MOT...LOC 2131Z 351DEG 9KT 3315 9796
Special weather statement, Aug 6, 4:36 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
436 PM CDT MON AUG 6 2012
TXZ103-104-119-062200-
DALLAS TX-DENTON TX-COLLIN TX-
436 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COLLIN COUNTY
NORTHWESTERN DALLAS COUNTY
SOUTHEASTERN DENTON COUNTY
AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF THE COLONY...MOVING SOUTH AT
10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...
COPPELL...FARMERS BRANCH...HEBRON...LEWISVILLE...PLANO...
RICHARDSON...THE COLONY AND LAKE LEWISVILLE.
VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3311 9665 3289 9665 3291 9703 3293 9703
3314 9701
TIME...MOT...LOC 2136Z 349DEG 10KT 3306 9682Special weather statement, Aug 6, 4:45 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT MON AUG 6 2012
TXZ093-062215-
GRAYSON TX-
445 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
GRAYSON COUNTY
AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL STRONG THUNDERSTORMS AROUND DENISON...MOVING SOUTH AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...DENISON...
DORCHESTER...HOWE...KNOLLWOOD...POTTSBORO...SHERMAN...TOM BEAN...
WHITESBORO...WHITEWRIGHT...WILLIS AND EISENHOWER STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3386 9677 3383 9676 3385 9669 3382 9652
3378 9650 3379 9642 3378 9641 3373 9638
3344 9639 3347 9670 3363 9693 3387 9683
TIME...MOT...LOC 2144Z 009DEG 12KT 3372 9662Local storm report, Aug 6, 4:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT MON AUG 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG KRUM 33.27N 97.25W
08/06/2012 DENTON TX PUBLIC
POWER POLE DOWN AND SHINGLES OFF OF ROOF.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:57 PM CDT | Special Weather Statement | FWD | Delta | 33 min |
| Aug 5, 9:36 PM CDT | Special Weather Statement | FWD | Delta | 24 min |
| Aug 5, 10:14 PM CDT | Special Weather Statement | FWD | Fannin | 31 min |
| Aug 6, 3:19 PM CDT | Special Weather Statement | FWD | Denton | 26 min |
| Aug 6, 3:27 PM CDT | Special Weather Statement | FWD | Collin | 33 min |
| Aug 6, 3:53 PM CDT | Special Weather Statement | FWD | Collin | 22 min |
| Aug 6, 4:04 PM CDT | Special Weather Statement | FWD | Denton | 26 min |
| Aug 6, 4:27 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Aug 6, 4:33 PM CDT | Special Weather Statement | FWD | Jack | 27 min |
| Aug 6, 4:36 PM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| Aug 6, 4:45 PM CDT | Special Weather Statement | FWD | Grayson | 30 min |
| Aug 6, 4:57 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 48 min |
| Aug 6, 5:16 PM CDT | Special Weather Statement | FWD | Grayson | 29 min |
| Aug 6, 5:24 PM CDT | Special Weather Statement | FWD | Fannin | 36 min |
| Aug 6, 5:31 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Aug 6, 5:44 PM CDT | Special Weather Statement | FWD | Hunt | 31 min |
| Aug 6, 5:49 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 34 min |
| Aug 6, 6:01 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Aug 6, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 42 min |
| Aug 6, 6:30 PM CDT | Special Weather Statement | FWD | Parker | 30 min |
| Aug 6, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.